MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA TOTAL ARTIFICIAL HEART (STAH) 70CC; BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA TOTAL ARTIFICIAL HEART (STAH) 70CC; BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number P/N 500101
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Per the hospital staff, patient called mcs coordinator reporting not feeling well, could hear and feel air hissing from red cannula of tah.Patients wife successfully taped the red cannula.Patient brought into clinic, crack on red cannula end of cpc connector.Cannula was cut proximal to crack and patient changed onto new freedom driver.In order to facilitate an easier transition to the repaired cannula, the hospital staff determined switching the patient to a backup driver would be quicker and easier.The cut segment of cannula that was removed during the repair was returned with the initial freedom driver, however, no complaint was made against the driver for this complaint.The freedom driver had functioned as intended.No issues with the cpc connector were reported, the changeout went smoothly without any adverse impact to patient.Crack was reported to be on the patient end of the cannula.No adverse impact to patient reported.
 
Additional Manufacturer Narrative
Device history report (dhr) review for 70cc tah-t, lot# 130347 was performed and no anomalies were found and all manufacturing was performed to specifications.Upon examination of the right cannula piece, it was noted that the cannula piece had a tear near the distal end of the cpc connector barb.The tear was circumferential where it spanned approximately 25% around the circumference of the cannula.The root cause of the patient-reported issue of a leak in the cannula is due to a tear.This tear is likely the crack seen and reported by the customer.The root cause of the tear is most likely caused by increased stresses which could lead to material degradation.Cannula tears are a known issue that is currently being addressed via a corrective and preventive capa for cannula tears.No adverse impact to patient reported.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description

Brand Name
SYNCARDIA TOTAL ARTIFICIAL HEART (STAH) 70CC
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key22853846
Report Number3003761017-2025-00128
Device Sequence Number19955298
Product Code LOZ
UDI-Device Identifier00858000003008
UDI-Public(01)00858000003008
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberP/N 500101
Device Lot Number130451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale